MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION TRAPEZOID RX; LITHOTRIPTOR, BILIARY MECHANICAL

BOSTON SCIENTIFIC CORPORATION TRAPEZOID RX; LITHOTRIPTOR, BILIARY MECHANICAL
Model Number M00510880
Medical Device Problem Codes Break (1069); Difficult to Remove (1528); Use of Device Problem (1670); Separation Failure (2547); Difficult to Open or Close (2921)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/23/2026
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Block h6: imdrf device code a23 captures the reportable event of basket failure to crush stone.Imdrf device code a0401 captures the reportable event of handle break.Imdrf device code a051104 captures the reportable event of basket failure to release stone.Imdrf device code a150301 captures the reportable event of basket failure to separate.Imdrf impact code f1101 captures the reportable event of aborted procedure.Imdrf impact code f2301 captures the reportable event of additional device required.Imdrf impact code f08 captures the reportable event of hospitalization or prolonged hospitalization.Block h11: based on the available information, boston scientific could not confirm the reported event of basket failure to crush stone, basket failure to release stone, and handle break.The device was not returned for analysis; therefore, a technical analysis could not be performed.It was confirmed that this device met manufacturing specification prior to distribution and there were no manufacturing deviations which could have contributed to the reported event.A risk review was completed and confirmed that the events of basket failure to crush stone, basket failure to release stone, handle break, and the additional device required were defined in the risk documentation.These events have been accounted for during product risk analysis to support acceptable risk benefit for the product.Based on the event description and information provided by the customer, the most probable cause could not be established due to lack of evidence.Additionally, without proper evaluation of the device, the most probable causes that contributed to the events remained unknown.Based on all available information, boston scientific has assigned an investigation conclusion code of cause not established.
 
Event or Problem Description
It was reported to boston scientific corporation that a trapezoid rx lithotripter basket was used in the common bile duct (cbd) during an endoscopic retrograde cholangiopancreatography (ercp) procedure for cbd stone removal performed on (b)(6) 23, 2026.During the procedure, after the stone was captured, the basket could not be pulled through the papilla.The trapezoid rx basket was then connected to an alliance handle to perform lithotripsy.During lithotripsy, the basket fractured at the handle end, and the safety release mechanism did not activate to allow release of the stone from the basket.A second trapezoid rx basket was used; however, this basket handle also fractured during lithotripsy.As a result, the basket with the impacted stone was left in the patient, and the procedure was discontinued and rescheduled for the following day.On the next day, the procedure was successfully completed using spyglass and an ehl probe to perform lithotripsy and remove the stone.No patient complications were reported as a result of this event.The patient's condition was reported as fine following the successful completion of the rescheduled procedure.Note: this report pertains to the first of two trapezoid rx lithotripter baskets used during the same procedure.

Brand Name
TRAPEZOID RX
Common Device Name
LITHOTRIPTOR, BILIARY MECHANICAL
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
780 brookside drive
spencer IN 47460
Manufacturer Contact
christina lam
300 boston scientific way
marlborough, MA 01752
9145716918
MDR Report Key24912540
Report Number3005099803-2026-01416
Device Sequence Number9874294
Product Code LQC
UDI-Device Identifier08714729296393
UDI-Public(01)08714729296393(17)261112(10)37938377
Combination Product (Y/N)N
Initial Reporter CountryTW
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 04/17/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberM00510880
Device Catalogue NumberM00510880
Device Lot Number0037938377
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/23/2026
Initial Report FDA Received Date04/17/2026
Date Device Manufactured11/12/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient SexUnknown